High Wind, Parmer
- When
- April 10, 2:00 PM CST to 4:50 PM CST
- Where
- Parmer forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
A surface low pressure intensified over the Southern Plains on the 10th, as a strong storm system propagated eastward from the Rocky Mountains. The Texas Tech University West Texas Mesonet recorded four severe wind gusts during the afternoon hours.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A surface low pressure intensified over the Southern Plains on the 10th, as a strong storm system propagated eastward from the Rocky Mountains. The Texas Tech University West Texas Mesonet recorded four severe wind gusts during the afternoon hours. Additionally, blowing dust restricted visibilities, but no serious weather related accidents or damages were reported.
A list of measured severe wind gusts are as follows: 63 mph at Friona (Parmer County), 60 mph at Hart (Castro County), 59 mph at Olton (Lamb County), and 58 mph at Dimmitt (Castro County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 10, 10:13 AM CST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1113 AM CDT TUE APR 10 2007 .UPDATE... WINDS HAVE COME UP MORE THAN PREVIOUSLY EXPECTED. WEST TEXAS/TEXAS TECH MESONET SHOWING SEVERAL LOCATIONS TO THE NORTHWEST OF LUBBOCK IN THE 30 TO 35 MPH RANGE...BUT OVERALL WINDS OF 20 TO 30 MPH ARE MOST COMMON. AFTER LOOKING AT PROFILER DATA...SOUNDINGS AND 12Z MODEL RUNS IT LOOKS LIKE WINDY CONDITIONS CAN BE EXPECTED THROUGH THE AFTERNOON. EXCEPTION WILL BE ACROSS THE NERN ZONES. SFC ANALYSIS SHOWS A LOW OVER THE NWRN PANHANDLE. PROGS DEEPEN THAT LOW AS IT SHIFTS SEWD ALONG A SFC TROUGH. PROXIMITY OF THAT TROUGH TO THE NERN ZONES SHOULD KEEP WINDS DOWN THERE SOMEWHAT. MEANWHILE TIGHTER GRADIENT ACROSS THE WRN ZONES WILL KEEP WINDS GOING THERE. DEBATED INTERNALLY A WIND ADVISORY FOR COUNTIES ON THE CAPROCK. WILL LIKELY CONTINUE TO SEE SOME SUSTAINED SPEEDS ABOVE 30 MPH FOR THE NEXT FEW HOURS...BUT ANTICIPATE THESE TO BE A BIT HIT-AND-MISS TEMPORALLY AND SPATIALLY AS THE LOW SHIFTS SEWD. GIVEN RECENT RAINS...OPEN FIELDS SHOULD BE PRIME TO HAVE SOME DUST LIFTED. TOWERCAMS COURTESY OF KAMC-TV ALREADY SHOWING THIS TO THE NORTHWEST OF LUBBOCK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 75 40 69 43 76 / 0 10 0 10 10 TULIA 77 41 71 44 76 / 0 10 0 10 10 PLAINVIEW 77 42 72 49 78 / 0 10 0 10 10 LEVELLAND 81 46 74 49 80 / 0 10 0 10 10 LUBBOCK 80 47 73 50 80 / 0 10 0 10 10 BROWNFIELD 81 48 74 50 81 / 0 10 0 10 10 CHILDRESS 75 45 72 49 80 / 10 20 10 10 30 SPUR 79 47 72 52 80 / 0 10 10 10 20 ASPERMONT 81 49 74 54 83 / 0 10 10 10 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1120 AM CDT TUE APR 10 2007 TXZ021>044-111630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1120 AM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...MAINLY OVER THE LOW ROLLING PLAINS. A STRONG UPPER LEVEL STORM SYSTEM WILL BE DIGGING SOUTHEASTWARD INTO THE SOUTHERN ROCKIES ON THURSDAY. DISTURBANCES MOVING AHEAD OF THIS SYSTEM WILL DRAW UP MOISTURE FROM THE GULF WITH A DRY LINE DEVELOPING ACROSS THE CENTRAL SOUTH PLAINS. MOISTURE...DAYTIME HEATING AND GOOD VERTICAL SHEAR MAY ALLOW SOME SUPERCELL THUNDERSTORMS TO DEVELOP WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE DURING THE AFTERNOON AND EVENING. ADDITIONALLY...HIGH WIND GUSTS...THICK BLOWING DUST AND ELEVATED FIRE WEATHER CONCERNS ARE POSSIBLE FRIDAY AS AN THE INTENSE LOW PRESSURE SYSTEM EMERGES FROM THE SOUTHERN ROCKIES INTO THE CENTRAL HIGH PLAINS. STAY ALERT FOR POSSIBLE WATCHES AND WARNINGS.
The national radar mosaic for the moment the first event began.
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22711, 22712, 22713.